Thunderstorm Wind, Oldham
- When
- June 22, 5:49 PM CST
- Where
- Oldham County, 26.04 mi NW of Adrian
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.570, -102.960
During the evening of June 22nd, thunderstorms in New Mexico grew into a line of storms and moved into the western combined Panhandles. These storms formed in a fairly unstable environment and posed a severe threat in to the central to western combined Oklahoma and Texas Panhandles.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
During the evening of June 22nd, thunderstorms in New Mexico grew into a line of storms and moved into the western combined Panhandles. These storms formed in a fairly unstable environment and posed a severe threat in to the central to western combined Oklahoma and Texas Panhandles. These storms produced severe wind gusts as several mesonet ground stations recorded severe wind gusts and even up to 65mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 5:27 PM CST, 22 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 627 PM CDT Sun Jun 22 2025 ...New AVIATION... .KEY MESSAGES... Issued at 137 AM CDT Sun Jun 22 2025 - Chances for thunderstorms continue through the week bringing low end severe and flooding threats to the Panhandles especially through Monday. && .SHORT TERM... (This evening through Monday night) Issued at 1257 PM CDT Sun Jun 22 2025 Surface reflections of the late season Rockies mid-upper low and strong ERN US mid- upper high continue to produce a tight pgrad and breezy conditions across the area. Winds have been flirting with advisory along the Highway 60 wind tunnel from AMA NE and in the NRN Panhandles but haven't quite got there consistently. Tomorrow should a little be less breezy and this will begin a slow weakening trend wrt the wind. The best tap into the well advertised abundant moisture across Mexico for the Panhandles will occur today and Monday as aforementioned systems funnel it northward into the area. Weak short waves (disturbances) will help trigger storms across NM along a weak dry line convergence this afternoon and these will follow the moisture axis into WRN Panhandles by late afternoon / early evening. The lumpy CU field in the west is giving away where the highest chances for rain will occur. CAPE is somewhat limited and skinny and wind shear is minimal, but warm SFC temperatures are helping to promote decent DCAPE. This continues to support more of a heavy rain / downburst threat with storms today. SPC is showing a slight risk (level 2/5) for the NW and WPC is including the far west in a marginal for excessive rainfall (level 1/4), both of which are reasonable. Storms tonight are not expected to reach further than roughly a GUY to AMA line given weak support and convective parameters. Monday looks like the best rain event for the week as the moisture axis is centered over much of the region and the short wave is much stronger than today. It is also earlier wrt timing though and the first storms could be going up very soon after lunch. PWATs peak at around 1.6 to 1.9 inches depending on which model you look at. There is a weak front that could help focus the heaviest rainfall but is it tough to say how far into the area it will reach, if it reaches at all. Convective parameters are similar to today, but with less DCAPE given cooler SFC temperatures and earlier start time. This suggests an even lower end severe potential and SPC marginal looks good mainly for a rouge gust to 60 mph. Heavy rainfall threat will be greater however and the western column of counties are included in a slight risk for excessive rainfall (level 2/4) by WPC. Rainfall through tomorrow should average around 1/2 inch to 1 1/2 inches total in the W/NW. Any areas that get good storms both days would have potential to see 2-3" localized rainfall totals, but the current probability of seeing 2 inches or more is only around 5-15 percent at any one location across the western Panhandles with higher values west into NM. && .LONG TERM... (Tuesday through next Saturday) Issued at 1257 PM CDT Sun Jun 22 2025 High pressure ridge will nudge in from the east pushing the deepest moisture back west on Tuesday and this is confining POPs to the far west Tue. The low over the Rockies will finally move east weakening the west side of the ridge Wed into Thu which will bring the low POPs a little further east each day. By Friday an easterly wave over the Atlantic will work around the high center and ends its dominance over the ERN US while high pressure begins to build over the Rockies (after a few days of zonal flow in the wake of the upper low). This leaves W Texas in a weakness between two weak highs by the weekend. This combined with a continued moisture axis that spreads back across the area from the SW will continue to promote at least isolated diurnal storms just about every day through the weekend although the NBM remains relatively low w/ POPs (less than 20 percent) except Thu and Sun currently when 20-30 POPs are advertised. Will see if that changes with time. The other impact of this pattern will be relatively normal temperatures through the period with highs only in the upper 80s to low 90s Wed and Thu and low to mid 90s over the weekend. && .AVIATION... (00Z TAFS) Issued at 624 PM CDT Sun Jun 22 2025 VFR conditions will continue this evening but as storms continue to move in from the west, these may bring brief MVFR restrictions to especially KDHT and possibly KGUY. Uncertainty remains about if storms, or how strong, they will be will reach KAMA. Winds remain gusty out of the south at all sites and will continue that way overnight into tomorrow, but sustained speeds and gusts should be lower than they have been over the weekend. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...MJ LONG TERM....MJ AVIATION...28
Hazardous Weather Outlook National Weather Service Amarillo TX 238 PM CDT Sun Jun 22 2025 OKZ001>003-TXZ001>020-317-231000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 238 PM CDT Sun Jun 22 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Strong to severe thunderstorms capable of producing large hail up top around 1" in diameter and damaging wind gusts will be possible mainly across western portions of the Panhandles this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Monday through Friday. Thunderstorms on Monday could be severe with damaging wind gusts being the main threat. Locally heavy rainfall will also be possible mainly across the western Panhandles Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, however spotters are asked to report any severe weather from their locations.
Special Weather Statement
National Weather Service Amarillo TX
540 PM CDT Sun Jun 22 2025
TXZ006-011-222315-
Hartley TX-Oldham TX-
540 PM CDT Sun Jun 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OLDHAM AND WESTERN
HARTLEY COUNTIES THROUGH 615 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nara Visa, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3589 10304 3605 10279 3576 10260 3545 10304
TIME...MOT...LOC 2240Z 224DEG 32KT 3564 10308
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Vanden BoschSpecial Weather Statement
National Weather Service Amarillo TX
616 PM CDT Sun Jun 22 2025
OKZ001-TXZ001-006-222345-
Cimarron OK-Hartley TX-Dallam TX-
616 PM CDT Sun Jun 22 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CIMARRON...WESTERN
DALLAM AND WESTERN HARTLEY COUNTIES THROUGH 645 PM CDT...
At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Ware to 13 miles north of
Romero to near Nara Visa. Movement was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texline, Ware, and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 10304 3665 10259 3617 10252 3570 10278
3562 10293 3562 10304
TIME...MOT...LOC 2316Z 220DEG 34KT 3626 10287 3590 10285 3562 10306
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Vanden BoschThe Amarillo radar (KAMA), 119 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
8 thunderstorm wind. Local standard time, as filed.
The peak downburst wind gust of 60 mph occurred at 1821CDT with 2 additional gusts of 58 mph shortly after.
The first severe wind gust of 59mph occurred at 2010 CDT, with another 58mph wind gust measured at 2012 CDT and the last 59mph wind gust at 2014 CDT.
A trained spotter estimated wind gusts at the leading edge of a line of storms to be around 65mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261143, 1261144, 1261146, 1261147, 1261148, 1273328, 1261149, 1261150.